Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 106, NWS Jackson, MS

September 2, 2008Catahoula Parish, Concordia Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Sep 2, 2008, 11:58 PM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 12 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2008, 11:58 PM CDT (04:58 UTC)
Expired
Sep 3, 2008, 12:00 PM CDT
In force
12 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Catahoula Parish, LA, Concordia Parish, LA

What was reported inside it

TimeReportWhereRemark
Sep 3, 1:00 AM CDTFLASH FLOODFerriday, LAMAJOR FLOODING ACROSS THE PARISH. VERY HIGH WATER OVER FARMLAND WITH AS MUCH AS 2 TO 3 FT OF WATER IN SOME YARDS. AS OF THIS TIME...NO REPORTS OF ANY HOMES FLOODED.
Sep 3, 1:45 AM CDTFLASH FLOODSicily Island, LAHIGHWAY 8 CLOSED DUE TO HIGH WATER. A FEW APARTMENT COMPLEX BEING INUNDATED WITH WATER.
Sep 3, 2:00 AM CDTFLASH FLOODJonesville, LAMAJOR FLOODING ACROSS THE PARISH. DOZENS OF HOMES WERE FLOODED ALONG WITH MANY PARISH ROADS. 12 TO 20 INCHES OF RAIN FELL ACROSS THE PARISH SINCE MONDAY.
Sep 3, 5:50 AM CDTFLASH FLOODVidalia, LASEVERAL HOMES IN LOW LYING AREAS IN AND AROUND VIDALIA HAVE BEEN EVACUATED DUE TO RISING WATER FROM HEAVY RAINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 030458
FFWJAN
LAC025-029-030800-
/O.NEW.KJAN.FF.W.0106.080903T0458Z-080903T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1158 PM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...MONTEREY...LARTO...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY...

* UNTIL 300 AM CDT

* AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS           
  CONTINUED TO DETECTED TROPICAL SHOWERS AND EMBEDDED THUNDERSTORMS  
  PRODUCING TORRENTIAL RAIN OVER CATAHOULA AND CONCORDIA PARISHES.   
  DOPPLER RADAR INDICATED THAT SOME AREAS HAVE HAD UP TO 4 INCHES OF 
  RAIN IN AN HOUR...AND THAT BETWEEN 8 AND 12 INCHES OF RAIN HAS     
  FALLEN ALREADY OVER SOUTHERN CONCORDIA PARISH AND MOST OF          
  CATAHOULA PARISH. THERE COULD EVEN BE AS MUCH AS 15 INCHES IN SOME 
  AREAS.

  FLOODING OF ROADS AND STREETS HAS ALREADY BEEN REPORTED IN 
  THE WARNED AREA. ADDITIONAL RAINFALL OF 3 TO 6 INCHES WILL 
  EXACERBATE THE FLOODING PROBLEMS...AND COULD EVENTUALLY LEAD TO
  MORE SERIOUS FLOODING OF STREAMS AND BAYOUS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3193 9200 3197 9190 3188 9178 3197 9159
      3178 9155 3175 9137 3162 9142 3165 9151
      3158 9141 3153 9151 3139 9147 3142 9157
      3129 9151 3126 9165 3105 9155 3098 9165
      3122 9169 3131 9190 3123 9192 3125 9200

$$

BANNAN
3 follow-up statements
000 
WGUS74 KJAN 030643
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 AM CDT WED SEP 3 2008

LAC025-029-030800-
/O.CON.KJAN.FF.W.0106.000000T0000Z-080903T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATAHOULA LA-CONCORDIA LA-
143 AM CDT WED SEP 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CONCORDIA AND CATAHOULA PARISHES...

AT 132 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED  FLASH 
FLOODING OVER THE PORTIONS OF THE WARNED AREA...ESPECIALLY IN
NORTHERN PORTIONS OF CATAHOULA PARISH WHERE HIGH WATER HAS FORCED 
THE CLOSURE OF HIGHWAY 8 AND A FEW APARTMENTS ARE BEING INUNDATED 
WITH FLOOD WATERS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOKANE...
FROGMORE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...WALTERS...
ARCHIE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...
WEST FERRIDAY...VIDALIA...JONESVILLE...FERRIDAY AND CLAYTON

RADAR ESTIMATES INDICATE THAT FROM 6 TO 12 INCHES OF 
RAIN...INCLUDING LOCALLY HIGHER AMOUNTS...HAS FALLEN ACROSS THESE 
PARISHES IN THE PAST TWO DAYS. HEAVY RAIN THAT MAY CONTRIBUTE TO 
MAJOR FLOODING PROBLEMS CONTINUES TO FALL.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 3 AM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3193 9200 3197 9190 3188 9178 3197 9159
      3178 9155 3175 9137 3162 9142 3165 9151
      3158 9141 3153 9151 3139 9147 3142 9157
      3129 9151 3126 9165 3105 9155 3098 9165
      3122 9169 3131 9190 3123 9192 3125 9200

$$

BYB
000 
WGUS54 KJAN 030755
FFWJAN
LAC025-029-031400-
/O.EXT.KJAN.FF.W.0106.000000T0000Z-080903T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...MONTEREY...LARTO...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY...

* UNTIL 900 AM CDT

* AT 248 AM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN  
  FROM A BAND OF TROPICAL SHOWERS AND EMBEDDED THUNDERSTORM OVER THE 
  WARNED AREA. DOPPLER RADAR INDICATED PORTIONS OF CATAHOULA PARISH 
  HAVE ALREADY SEEN UP TO 16 INCHES OF RAIN WITH ANOTHER 2 TO 4      
  INCHES POSSIBLE. THIS WILL EXACERBATE THE FLOODING PROBLEMS...AND  
  COULD EVENTUALLY LEAD TO MORE SERIOUS FLOODING OF STREAMS AND 
  BAYOUS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOKANE...
  FROGMORE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...WALTERS...
  ARCHIE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...
  WEST FERRIDAY...JONESVILLE AND CLAYTON

HIGHWAY 8 HAS BEEN CLOSED DUE TO HIGH WATER. A FEW APARTMENT 
COMPLEXES IN TOWN BEING INUNDATED WITH WATER. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3193 9200 3197 9190 3188 9178 3197 9159
      3178 9155 3175 9137 3162 9142 3165 9151
      3158 9141 3153 9151 3139 9147 3142 9157
      3129 9151 3126 9165 3105 9155 3098 9165
      3122 9169 3131 9190 3123 9192 3125 9200

$$
BANNAN
000 
WGUS54 KJAN 031357
FFWJAN
LAC025-029-031700-
/O.EXT.KJAN.FF.W.0106.000000T0000Z-080903T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
857 AM CDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...MONTEREY...LARTO...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY...

* UNTIL NOON CDT

* AT 855 AM CDT...RADAR CONTINUES TO INDICATE HEAVY RAIN FALLING 
ACROSS PORTIONS OF CATAHOULA AND CONCORDIA PARISH.  IN 
ADDITION...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH  
FLOODING IS ONGOING ACROSS THE PARISHES...AS SEVERAL ROADS HAVE 
BECOME INUNDATED WITH WATER...AND RISING WATERS IN LOW LYING 
AREAS...AS A RESULT OF HEAVY RAINS...HAVE BEGUN THREATENING SEVERAL 
HOMES IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOKANE...
  FROGMORE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...WALTERS...
  ARCHIE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...
  WEST FERRIDAY...JONESVILLE AND CLAYTON

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA AS BANDS OF HEAVY RAIN CONTINUE TO MOVE NORTH ACROSS THE 
AREA.  WITH FLASH FLOODING ALREADY OCCURRING...ANY ADDITIONAL 
RAINFALL WILL ONLY WORSEN THE SITUATION.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3193 9200 3197 9190 3188 9178 3197 9159
      3178 9155 3175 9137 3162 9142 3165 9151
      3158 9141 3153 9151 3139 9147 3142 9157
      3129 9151 3126 9165 3105 9155 3098 9165
      3122 9169 3131 9190 3123 9192 3125 9200

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 11:44 PM CDT, 14 minutes earlier.

Area forecast discussion, Sep 2, 11:44 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CDT TUE SEP 2 2008

.UPDATE...NEW TORNADO WATCH OUT FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI. THIS IS TORNADO WATCH NUMBER 884
AND WILL BE IN EFFECT UNTIL 7 AM.

&&

.PREV DISCUSSION...CENTER OF GUSTAV NEAR KTXK BARELY MOVING SO
TROPICAL RAINS WILL BE THE FOCUS LEAST ANOTHER 24-36 HOURS AS PWATS
HOLDING 2.5-2.7. PRIMARY RAIN BAND NOW APPEARS SET UP FOR THE
OVERNIGHT ALONG AND W OF I-55 ACROSS NERN LA/SERN AR. THIS AREA HAS
CONSOLIDATED INTO BEST REGION FOR FLASH FLOODING THROUGH DAYBREAK.
HAVE LET TOR WW EXPIRE AS CIRCULATIONS HAVE WANED IN THE PAST 2
HOURS...HOWEVER AN ISOLATED TOR NOT TOTALLY OUT OF THE QUESTION IN
SRN PORTIONS. PORTIONS OF SOME PARISHES IN NERN LA ARE REGAINING
LIMITED UTILITY POWER THIS EVENING. HAVE ADJUSTED WIND ADVISORIES TO
DOWNGRADE WEST AND CENTRAL AREAS TO LAKE WIND ADVISORIES WHILE
REMOVING THE EAST PORTIONS. /40/

ISSUED AT 753 PM CDT...SHORT RANGE AND MEDIUM RANGE MODELS CONTINUE
TO SHOW THAT GUSTAV WILL BE SLOW TO MOVE ITS INFLUENCE AWAY FROM THE
REGION. PRECIPITABLE WATER WILL CONTINUE TO BE AROUND 2 TO 2.5 INCHES
THROUGH THURSDAY NIGHT...WHICH SPELLS FOR MORE RAINS ON SATURATED
SOILS. CONDITIONS WILL STILL FAVOR FOR SOME GUSTY WINDS... HEAVY
RAINS AND ISOLATED TORNADOES THROUGH TONIGHT AS WAVE AFTER WAVE MOVES
ACROSS THE REGION FROM THE WEST AROUND THE REMNANTS OF GUSTAV. MODELS
SHOWS THAT BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION UNTIL 15Z
WEDNESDAY. WITH ALL THE TROPICAL MOISTURE AND FLOODING THAT IS GOING
ON WITH THE SPIRAL BANDS WILL EXTEND FLASH FLOOD WATCH UNTIL 7 PM
WEDNESDAY EVENING. MODELS SHOWS THAT OUR CHANCES OF RAIN WILL
CONTINUE THROUGH THE END OF THE WORK WEEK. SO HAVE CUT HIGHS SOME FOR
WEDNESDAY INTO THURSDAY AND WENT WITH GUIDANCE ON TONIGHT...WEDNESDAY
NIGHT AND THURSDAY NIGHT. AS FAR AS POPS ARE CONCERN WENT HIGHER THAN
MODEL POPS FOR TONIGHT... WEDNESDAY AND WEDNESDAY NIGHT...THEN WENT
MAV POPS FOR THURSDAY-THURSDAY NIGHT./17/

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  73  82  72 / 100 100  93  66
MERIDIAN      84  71  84  71 / 100  96  92  64
VICKSBURG     81  73  80  72 / 100 100  94  69
HATTIESBURG   84  74  84  73 / 100  94  91  67
NATCHEZ       82  75  82  73 / 100 100  93  72
GREENVILLE    82  71  81  71 / 100 100  97  72
GREENWOOD     81  72  81  72 / 100 100  92  68

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MSZ034>037-
     040>045-047>066-072>074.

     LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ018-019-
     025>028-034>036-040>043-047>049-053>055-059>063.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAZ007>009-015-
     016-023>026.

     LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ074-075.

     LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR ARZ074-075.

&&

99/99/99
Hazardous weather outlook, Sep 2, 2:07 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT TUE SEP 2 2008

MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING.
ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD
TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS
THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH
THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE
OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING
OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING.
BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE
REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE
55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN
ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE
FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY
MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS
THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS
OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL
AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN
ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS
LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE
PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN
APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

ARZ074-075-MSZ018-019-025>034-038-039-046-031915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
WINSTON-NOXUBEE-KEMPER-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE
EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE
OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY
RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3
INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES
OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH
WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH
CAN BE EXPECTED.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 2, 7:16 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            ST. JOSEPH              31.92N 91.24W
09/02/2008                   TENSAS             LA   LAW ENFORCEMENT

            WATER COVERING A FEW ROADS.

&&

WILSON
Local storm report, Sep 2, 7:17 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            BASTROP                 32.77N 91.91W
09/02/2008                   MOREHOUSE          LA   LAW ENFORCEMENT

            WATER COVERING A FEW ROADS.

&&

WILSON
Local storm report, Sep 2, 7:27 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     TROPICAL STORM   CROSSETT                33.13N 91.97W
09/02/2008                   ASHLEY             AR   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

&&

WILSON
Special weather statement, Sep 2, 9:56 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT TUE SEP 2 2008

LAZ024>026-MSZ060-030340-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-ADAMS MS-
956 PM CDT TUE SEP 2 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER LARTO AT 956 PM CDT...MOVING NORTHEAST AT 34 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN ADAMS COUNTY...AND NORTHERN CONCORDIA...
CATAHOULA AND EXTREME SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

BYB
Local storm report, Sep 2, 11:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     HARRISONBURG            31.77N 91.82W
09/02/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            TRAILER HOME WAS BLOWN OVER ON ITS SIDE IN EAST
            HARRISBURG. ROOF WAS BLOWN OFF A TRAILER HOME ON HWY
            3101. SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN
            THE SANDY LAKE AREA. POSSIBLE TORNADO.

&&

JFAIRLY
Local storm report, Sep 2, 11:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1147 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     FLOOD            WINNSBORO               32.16N 91.72W
09/02/2008                   FRANKLIN           LA   TRAINED SPOTTER

            6 INCHES OF WATER COVERING HIGHWAY 4 IN WINNSBORO. ALSO
            SEVERAL STREETS IN AND AROUND WINNSBORO ARE BLOCKADED BY
            LOCAL OFFICIALS. RELAYED BY WFO SHREVEPORT.

1143 PM     FLOOD            WINNSBORO               32.16N 91.72W
09/02/2008                   FRANKLIN           LA   TRAINED SPOTTER

            SEVERAL INCHES OF WATER AT WILSON ROAD AND HIGHWAY 4.
            RELAYED BY WFO SHREVEPORT.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:04 PM CDTFlash Flood WarningJANCatahoula, Concordia, Franklin, Richland3 hr
Sep 2, 8:44 PM CDTTornado WarningJANCatahoula30 min
Sep 2, 9:42 PM CDTRiver Flood WarningJANFranklin20 days
Sep 2, 9:52 PM CDTFlash Flood WarningJANCatahoula, Concordia113 min
Sep 2, 10:07 PM CDTTornado WarningJANCatahoula, Concordia38 min
Sep 2, 10:59 PM CDTTornado WarningJANCatahoula, Franklin46 min
Sep 2, 11:18 PM CDTFlash Flood WarningJANFranklin, Tensas12 hr
Sep 2, 11:19 PM CDTAreal Flood WarningJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more4 hr
Sep 2, 11:24 PM CDTTornado WarningJANCatahoula, Concordia, Tensas51 min
Sep 2, 11:30 PM CDTTornado WarningJANCatahoula45 min
Sep 3, 2:07 AM CDTFlash Flood WarningJANRichland6 hr
Sep 3, 4:11 AM CDTTornado WarningJANCatahoula, Concordia49 min
Sep 3, 4:47 AM CDTFlash Flood WarningJANEast Carroll, Madison, West Carroll2 hr
Sep 3, 6:56 AM CDTFlash Flood WarningJANEast Carroll, Madison, West Carroll4 hr
Sep 3, 7:19 AM CDTTornado WarningJANCatahoula, Concordia, Franklin, Tensas41 min
Sep 3, 7:44 AM CDTAreal Flood WarningJANMorehouse4 hr
Sep 3, 8:10 AM CDTAreal Flood WarningJANEast Carroll, Franklin, Madison, Richland, Tensas, West Carroll4 hr
Sep 3, 10:35 AM CDTRiver Flood WarningJANFranklin9 days
Sep 3, 10:35 AM CDTRiver Flood WarningJANMadison3 days
Sep 3, 10:35 AM CDTRiver Flood WarningJANTensas37 hr
Sep 3, 12:05 PM CDTAreal Flood WarningJANCatahoula, Concordia6 hr
Sep 3, 12:35 PM CDTAreal Flood WarningJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more6 hr
Sep 3, 5:34 PM CDTTornado WarningJANCatahoula41 min
Sep 3, 5:41 PM CDTTornado WarningJANEast Carroll, Franklin, Madison, Richland, West Carroll34 min
Sep 3, 5:53 PM CDTTornado WarningJANCatahoula, Franklin, Madison, Richland, Tensas52 min
Sep 3, 6:13 PM CDTLake Wind AdvisoryJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll7 hr
Sep 3, 6:15 PM CDTTornado WarningJANCatahoula23 min
Sep 3, 6:20 PM CDTTornado WarningJANEast Carroll, West Carroll55 min
Sep 3, 6:33 PM CDTFlash Flood WarningJANEast Carroll, Madison, Richland, West Carroll4 hr
Sep 3, 6:45 PM CDTFlash Flood WarningJANCatahoula3 hr

Nearby

Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.